am taking. How much harm will this cause. He wants to take me off soma as he says it is a short acting muscle relaxer. I have been on it for 15 years and seems to be the only one that enhances my pain pill to help with the extreme pain. I also get so totally sick when he takes me off soma. Any suggestions? Also, have you heard if soma really is a muscle relaxer to be taken for only a short time?
Soma is a muscle relaxer that works by blocking pain sensations between the nerves and the brain.
Soma should only be used for short periods (up to two or three weeks) because adequate evidence of effectiveness for more prolonged use has not been established and long term use of Soma may be habit forming.
From what you have described it sounds as though you may have had withdrawal symptoms in the past when you have stopped using Soma .
(Withdrawal symptoms include stomach pain, sleep problems, headache, nausea, and seizures.)
Do not stop using Soma suddenly. You may need to use less and less before you stop the medication completely
In regards to your question about Tizanidine and Metoprolol - care is needed when these medicines are given together.
Tizanidine, like metoprolol, has a hypotensive action (lowers blood pressure).
You should be advised to avoid rising abruptly from a sitting or lying position and should notify your doctor if you experience dizziness, lightheadedness, fainting or heart racing.
i have been taking my pain killers and soma's for 11 years and yes the two together enhances the pain pill, and the two together is the only thing that helps me soma's are not a short time med, as long as you don't abuse the soma's u should be fine but if you start taking more and more with ur pain meds then when taking off u will get sick. talk to your doctor tell him that soma's are the only thing that helps besides your other meds and no harm will come from being taking off but he will have to give you something to substitute
Hi. I'm really new on this support group, but I've had a long experience with Soma, Rheumatoid Arthritis, Fibromylagia & Clinical Depression, so have picked up a lot of information along the way. My story could have been yours concerning Soma. Have taken it for perhaps 20 years, have never had any problems with it, and Soma also goes well along with my pain pill. My Rheumatologist sided with my pharmacy that I should not be taking Soma, and prescribed Tizanidine (Zanaflex).
Holy Moses, with just one dose of that, I started hallucinating, my heart started beating rapidly, and my legs became so weak I couldn't stand up for awhile! That experience motivated me to talk to my primary physician, who has the authority over my Rheumatologist, and knowing how well I do on Soma, my bad experience with Zanaflex, and that I'm not an abuser of prescription drugs, he told me not to worry about it and that he would continue to prescribe Soma for me. I hope your doctor, too, will work with you on this. Now, back to your question: Soma, and all other muscle relaxers, are stated as being only for short-term use, but not all doctors follow that suggestion. Like you and I having taken Soma for many years. It's up to the doctors as to the term of use. Happy to meet you. Nanny Glo
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Mar 2011 • 2 answers
Posted 7 Jan 2014 • 1 answer
Posted 18 Nov 2014 • 3 answers
Posted 11 Sep 2015 • 1 answer
Posted 30 Dec 2015 • 1 answer